Alert archive / Wisconsin / Freeze Warnings in 2013
Freeze Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this freeze warning at Oct 21, 2013, 4:17 AM CDT for 20 counties in Wisconsin. It took effect at Oct 22, 2013, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2013, 4:17 AM CDT (09:17 UTC)
- In effect from
- Oct 22, 2013, 1:00 AM CDT
- Expired
- Oct 22, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS73 KMKX 210917 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 AM CDT MON OCT 21 2013 ...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING... .BRISK NORTHWEST WINDS BEHIND LOW PRESSURE IN SOUTHERN CANADA WILL BRING COLD...CANADIAN AIR INTO SOUTHERN WISCONSIN AND THE REGION. THIS SURGE OF COLD AIR IS EXPECTED TO CAUSE TEMPERATURES TO FALL BELOW FREEZING TONIGHT. THIS SHOULD BE A KILLING FREEZE FOR ALL OF SOUTHERN WISCONSIN WITH POSSIBLE EXCEPTION OF THE IMMEDIATE LAKE SHORE. THE GROWING SEASON SHOULD COME TO AN END TONIGHT AND THE FROST/FREEZE HEADLINES WILL BE DISCONTINUED STARTING TUESDAY OCTOBER 22ND. THEY WILL RESUME AGAIN IN THE SPRING. WIZ046-047-051-052-056>060-062>072-211700- /O.UPG.KMKX.FZ.A.0001.131022T0400Z-131022T1400Z/ /O.NEW.KMKX.FZ.W.0002.131022T0600Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 417 AM CDT MON OCT 21 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING. AS A RESULT...THE GROWING SEASON SHOULD COME TO AN END. TEMPERATURES IN MOST AREAS AWAY FROM LAKE MICHIGAN WILL BE AT OR BELOW 28 DEGREES FOR 3 TO 6 HOURS. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID 20S OVER SOUTH CENTRAL WISCONSIN AND MID TO UPPER 20S OVER MUCH OF SOUTHEAST WISCONSIN. TEMPERATURES WILL FALL TO AROUND 30 IN THE URBAN AREAS OF MILWAUKEE...RACINE AND KENOSHA. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES AND OUTDOOR FAUCETS WILL ALSO BE IMPACTED AND SHOULD BE STORED AND WINTERIZED. && $$ CRAVEN
5 follow-up statements
915 WWUS73 KMKX 211503 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1003 AM CDT MON OCT 21 2013 ...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING... .BRISK NORTHWEST WINDS BEHIND LOW PRESSURE IN SOUTHERN CANADA WILL BRING COLD...CANADIAN AIR INTO SOUTHERN WISCONSIN AND THE REGION. THIS SURGE OF COLD AIR IS EXPECTED TO CAUSE TEMPERATURES TO FALL BELOW FREEZING TONIGHT. THIS SHOULD BE A KILLING FREEZE FOR ALL OF SOUTHERN WISCONSIN WITH POSSIBLE EXCEPTION OF THE IMMEDIATE LAKE SHORE. THE GROWING SEASON SHOULD COME TO AN END TONIGHT AND THE FROST/FREEZE HEADLINES WILL BE DISCONTINUED STARTING TUESDAY OCTOBER 22ND. THEY WILL RESUME AGAIN IN THE SPRING. WIZ046-047-051-052-056>060-062>072-212315- /O.CON.KMKX.FZ.W.0002.131022T0600Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1003 AM CDT MON OCT 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TIMING...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING. AS A RESULT...THE GROWING SEASON SHOULD COME TO AN END. TEMPERATURES IN MOST AREAS AWAY FROM LAKE MICHIGAN WILL BE AT OR BELOW 28 DEGREES FOR 3 TO 6 HOURS. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID 20S OVER SOUTH CENTRAL WISCONSIN AND MID TO UPPER 20S OVER MUCH OF SOUTHEAST WISCONSIN. TEMPERATURES WILL FALL TO AROUND 30 IN THE URBAN AREAS OF MILWAUKEE...RACINE AND KENOSHA. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES AND OUTDOOR FAUCETS WILL ALSO BE IMPACTED AND SHOULD BE STORED AND WINTERIZED. && $$ DDV
344 WWUS73 KMKX 212042 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CDT MON OCT 21 2013 ...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING... .BRISK NORTHWEST WINDS BEHIND LOW PRESSURE IN SOUTHERN CANADA WILL BRING COLD...CANADIAN AIR INTO SOUTHERN WISCONSIN AND THE REGION. THIS SURGE OF COLD AIR IS EXPECTED TO CAUSE TEMPERATURES TO FALL BELOW FREEZING TONIGHT. THIS SHOULD BE A KILLING FREEZE FOR ALL OF SOUTHERN WISCONSIN WITH POSSIBLE EXCEPTION OF THE IMMEDIATE LAKE SHORE. THE GROWING SEASON SHOULD COME TO AN END TONIGHT AND THE FROST/FREEZE HEADLINES WILL BE DISCONTINUED STARTING TUESDAY OCTOBER 22ND. THEY WILL RESUME AGAIN IN THE SPRING. WIZ046-047-051-052-056>060-062>072-220445- /O.CON.KMKX.FZ.W.0002.131022T0600Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 342 PM CDT MON OCT 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TIMING...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING. AS A RESULT...THE GROWING SEASON SHOULD COME TO AN END. TEMPERATURES IN MOST AREAS AWAY FROM LAKE MICHIGAN WILL BE AT OR BELOW 28 DEGREES FOR 3 TO 6 HOURS. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID 20S OVER SOUTH CENTRAL WISCONSIN AND MID TO UPPER 20S OVER MUCH OF SOUTHEAST WISCONSIN. TEMPERATURES WILL FALL TO THE UPPER 20S TO AROUND 30 IN THE URBAN AREAS OF MILWAUKEE...RACINE AND KENOSHA. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES AND OUTDOOR FAUCETS WILL ALSO BE IMPACTED AND SHOULD BE STORED AND WINTERIZED. && $$ DDV
541 WWUS73 KMKX 220220 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CDT MON OCT 21 2013 ...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING... .BRISK NORTHWEST WINDS BEHIND LOW PRESSURE IN SOUTHERN CANADA WILL BRING COLD...CANADIAN AIR INTO SOUTHERN WISCONSIN AND THE REGION. THIS SURGE OF COLD AIR IS EXPECTED TO CAUSE TEMPERATURES TO FALL BELOW FREEZING TONIGHT. THIS SHOULD BE A KILLING FREEZE FOR ALL OF SOUTHERN WISCONSIN WITH POSSIBLE EXCEPTION OF THE IMMEDIATE LAKE SHORE. THE GROWING SEASON SHOULD COME TO AN END TONIGHT AND THE FROST/FREEZE HEADLINES WILL BE DISCONTINUED STARTING TUESDAY OCTOBER 22ND. THEY WILL RESUME AGAIN IN THE SPRING. WIZ046-047-051-052-056>060-062>072-221030- /O.CON.KMKX.FZ.W.0002.131022T0600Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 920 PM CDT MON OCT 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TIMING...A HARD FREEZE IS EXPECTED TONIGHT INTO TUESDAY MORNING. AS A RESULT...THE GROWING SEASON SHOULD COME TO AN END. TEMPERATURES IN MOST AREAS AWAY FROM LAKE MICHIGAN WILL BE AT OR BELOW 30 DEGREES FOR 3 TO 6 HOURS. * TEMPERATURE...TEMPERATURES WILL DROP TO 26 TO 30 DEGREES OVER MUCH OF SOUTHERN WISCONSIN. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES AND OUTDOOR FAUCETS WILL ALSO BE IMPACTED AND SHOULD BE STORED AND WINTERIZED. && $$ MG
552 WWUS73 KMKX 220835 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT TUE OCT 22 2013 ...SUB-FREEZING TEMPERATURES TO CONTINUE THROUGH THE EARLY MORNING... .COLD CANADIAN AIR SETTLED OVER SOUTHERN WISCONSIN DURING THE NIGHT. MOSTLY CLEAR SKIES AND A DRY ATMOSPHERE HAS ALLOWED TEMPERATURES TO FALL INTO THE MIDDLE 20S TO AROUND 30 ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THESE COLD SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH THE EARLY MORNING BEFORE RISING ABOVE FREEZING. HENCE A FREEZE WARNING WILL REMAIN IN EFFECT THROUGH 8 AM CDT THIS MORNING. THIS SHOULD BE A KILLING FREEZE FOR ALL OF SOUTHERN WISCONSIN WITH THE POSSIBLE EXCEPTION OF SOME IMMEDIATE LAKE SHORE AREAS AND PORTIONS OF THE MILWAUKEE URBAN AREA. THE GROWING SEASON SHOULD COME TO AN END THIS MORNING...AND FUTURE FROST AND FREEZE HEADLINES WILL BE DISCONTINUED. THEY WILL RESUME AGAIN IN THE SPRING. WIZ046-047-051-052-056>060-062>072-221300- /O.CON.KMKX.FZ.W.0002.000000T0000Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 335 AM CDT TUE OCT 22 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...FREEZING TEMPERATURES WILL CONTINUE THROUGH THE EARLY MORNING. AS A RESULT...THE GROWING SEASON SHOULD COME TO AN END. TEMPERATURES IN MOST AREAS AWAY FROM LAKE MICHIGAN WILL BE AT OR BELOW 30 DEGREES FOR SEVERAL HOURS. * TEMPERATURE...TEMPERATURES WILL DROP TO 26 TO 30 DEGREES OVER MUCH OF SOUTHERN WISCONSIN. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDEN HOSES AND OUTDOOR FAUCETS WILL ALSO BE IMPACTED AND SHOULD BE STORED AND WINTERIZED. && $$ KAVINSKY
054 WWUS73 KMKX 221248 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 748 AM CDT TUE OCT 22 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT... .TEMPERATURES OVER SOUTHERN WISCONSIN LAST NIGHT TUMBLED TO BETWEEN 25 AND 30 DEGREES MOST LOCATIONS...RESULTING IN FREEZING CONDITIONS AND FROST. THE TEMPERATURE IS EXPECTED TO WARM TO NEAR OR ABOVE FREEZING MOST AREAS BETWEEN 8 AM AND 10 AM THIS MORNING. HENCE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. WIZ046-047-051-052-056>060-062>072-221400- /O.EXP.KMKX.FZ.W.0002.000000T0000Z-131022T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 748 AM CDT TUE OCT 22 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. * TIMING...TEMPERATURES WILL WARM ABOVE FREEZING BY MID TO LATE MORNING. * TEMPERATURE...MOSTLY BETWEEN 25 AND 30 DEGREES WILL WARM TO ABOVE 32 DEGREES BY MID TO LATE MORNING. * THE COLD TEMPERATURES THIS MORNING HAVE ENDED THE GROWING SEASON ACROSS SOUTHERN WISCONSIN. $$ MBK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at Oct 21, 3:27 AM CDT, 50 minutes earlier.
Area forecast discussion, Oct 21, 3:27 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT MON OCT 21 2013
.TODAY...FORECAST CONFIDENCE IS HIGH.
DEEP CLOSED LOW EVIDENT ON SATELLITE IMAGERY MOVING SOUTH TOWARD
TRIPLE POINT OF MANITOBA/MINNESOTA/ONTARIO. ROUGHLY 5250 M 500 MB
CLOSED LOW WITH -36C COLD CORE MOVES INTO NORTHERN WISCONSIN THIS
AFTERNOON WITH LARGE AREA OF 60-100 METER HEIGHT FALLS OVER THE
GREAT LAKES AND ASSOCIATED COLD ADVECTION AT ALL LEVELS.
925 MB TEMPS DROP DURING THE MORNING TO ABOUT -1 TO -2C AND THEN
RECOVER A BIT WITH DIURNAL HEATING AND MIXING. TEMPERATURES SHOULD
NOT RECOVER MUCH WITH COLD ADVECTION REGIME AND STRATOCUMULUS DECK
IN PLACE MUCH OF THE DAY.
GIVEN THAT 500 MB JET CORE STAYS JUST NORTH OF AREA...BOTH GFS AND
NAM SHOW DEEP DRYING MOVING IN DURING THE AFTERNOON WITH RH IN 925
TO 850 MB LAYER DECREASING. THUS WILL GRADUALLY LOWER SKY COVER IN
THE LATE AFTERNOON THOUGH NOT UNUSUAL FOR COLD AIR STRATOCUMULUS
TO LINGER LONGER THAN ANTICIPATED.
.TONIGHT...FORECAST CONFIDENCE IS HIGH.
CLOSED LOW MOVES INTO ONTARIO WITH 90 METER 500 MB HEIGHT RISES
CENTERED OVER NORTHERN WISCONSIN. MEANWHILE CLIPPER SYSTEM MOVES
FROM DAKOTAS TO IOWA IN NORTHWEST FLOW ALOFT. SOUTHERN WISCONSIN
IS IN BETWEEN...AND SUBSIDENCE AND DRYING SHOULD LEAD TO MAINLY
CLEAR SKIES.
SURFACE COL FORMS OVER SOUTHWEST WISCONSIN DURING THE NIGHT WITH
WINDS DECOUPLING MANY AREAS. HARD FREEZE EXPECTED MOST AREAS WITH
MID TO UPPER 20S SO UPGRADED WATCH TO FREEZE WARNING. TWEAKED
START AND ENDING TIMES PER COORDINATION WITH LOT/DVN SO THAT THEY
MATCHED UP FROM 06Z-13Z.
SHOULD FREEZE ALL THE WAY TO LAKE SHORE SO PLAN ON DISCONTINUING
FROST/FREEZE HEADLINES AFTER TONIGHT FOR THE SEASON.
.TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
NAM/ECMWF CONTINUING TO KEEP QPF WITH PASSING LOW PRESSURE
SOUTHWEST OF THE AREA TUESDAY...WITH THE GFS/CANADIAN BRINGING IN
QPF TO THE FAR SOUTHWEST AND SOUTHERN COUNTIES. MAIN DRIVER FOR
QPF IS STRONG 850MB/700MB FRONTOGENESIS RESPONSE/Q VECTOR
CONVERGENCE SLIDING EAST SOUTHEAST FROM EASTERN/NORTHEASTERN IOWA
INTO NORTHERN ILLINOIS. THERE IS ALSO AN 850MB LOW LEVEL JET NOSE
POINTING INTO NORTHERN ILLINOIS TUESDAY...AS WELL AS PASSING 500MB
SHORTWAVE TROUGH.
AREA FORECAST SOUNDINGS ON GFS SHOWING SATURATION OF AIR COLUMN
FROM TOP DOWN ACROSS THE FAR SOUTHERN COUNTIES TUESDAY...WITH WARM
LAYER REMAINING IN THE 1000 TO 2000 FOOT RANGE. GFS SHOWING GOOD
CROSSHAIRS SIGNATURE FOR STRONG LIFT IN DENDRITE ZONE AT ROCKFORD
BY 18Z TUESDAY. NAM IS DRIER WITH ITS SOUTHERLY TRACK AND KEEPS
LOW TO MID LEVELS FAIRLY DRY.
CONCERNED THAT THE MORE CONSISTENT GFS MAY HAVE BETTER FEEL FOR
THIS SYSTEM TRACK...THOUGH 06Z NAM RUN CONTINUES TO KEEP SYSTEM
JUST SOUTHWEST OF THE AREA. CONTINUED TO MENTION LOW POPS IN THE
FAR SOUTHWESTERN AND SOUTHERN COUNTIES FOR NOW TUESDAY
MORNING...BUT LATER SHIFTS MAY HAVE TO RAISE POPS IF NAM/ECMWF
TREND MORE TOWARD THE GFS/CANADIAN.
AT THIS TIME...IT APPEARS THAT IF THE GFS VERIFIES...A MIX OF RAIN
AND SNOW WOULD BE POSSIBLE TUESDAY...WITH SOME EVAPORATIVE
COOLING. KEPT COOL HIGHS IN THE LOWER TO MID 40S
TUESDAY...DROPPING INTO THE UPPER 20S TO AROUND 30 TUESDAY NIGHT.
ANY LAKE EFFECT RAIN/SNOW SHOWERS WILL REMAIN OVER LAKE MICHIGAN
TUESDAY NIGHT.
NORTHWEST FLOW AT 500MB LINGERS WEDNESDAY AND WEDNESDAY
NIGHT...WITH A STRONG VORTICITY MAXIMUM SLIDING SOUTHEAST FROM THE
DAKOTAS TO IOWA. ANOTHER AREA OF QPF ASSOCIATED WITH THIS FEATURE
AND LOW TO MID LEVEL FRONTOGENESIS RESPONSE REMAINS JUST SOUTHWEST
OF THE AREA...WITH THE GFS CLIPPING THE FAR SOUTHWEST COUNTIES
WEDNESDAY AFTERNOON.
LEFT DRY FORECAST FOR NOW...GIVEN GFS ONLY MODEL BRINGING QPF TO
THE SOUTHWEST COUNTIES. CONTINUED COLD TEMPERATURES...WITH LOWER
TO MID 40S WEDNESDAY AND UPPER 20S TO AROUND 30 WEDNESDAY NIGHT.
.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM.
ECMWF/GFS SHOWING SIMILAR GENERAL TRENDS DURING THIS
PERIOD...THOUGH HAVE SOME DIFFERENCES WITH TIMING/PLACEMENT OF
FEATURES LATER IN THE PERIOD.
THEY CONTINUE TO HAVE 500MB FLOW REMAINING NORTHWESTERLY ACROSS
THE REGION DURING THIS TIME...WITH ONE VORTICITY MAXIMUM SHIFTING
SOUTHEAST THROUGH THE AREA THURSDAY NIGHT. HIGH PRESSURE AT THE
SURFACE SLIDES SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS
THURSDAY AND THURSDAY NIGHT. QUIET WEATHER WITH COLD TEMPERATURES
ARE EXPECTED DURING THIS TIME.
HIGH PRESSURE THEN SLIDES SOUTHEAST FRIDAY INTO FRIDAY
NIGHT...WITH WARM AIR ADVECTION ACROSS THE AREA. GFS HAS LOW
PRESSURE MOVING SOUTHEAST THROUGH THE REGION DURING THIS
TIME...WITH QPF AS A 500MB VORTICITY MAXIMUM SLIDES SOUTHEAST. THE
ECMWF KEEPS THE LOW FURTHER TO THE NORTHEAST...AND KEEPS THE AREA
DRY.
MORE DIFFERENCES SHOW UP OVER NEXT WEEKEND...AS 500MB FLOW SHIFTS
MORE ZONAL. FOR NOW...WILL USE CONSENSUS POPS AND TEMPERATURES FOR
THE FRIDAY THROUGH SUNDAY PERIOD. COLD TEMPERATURES WILL REMAIN
THROUGH THIS PERIOD.
&&
.AVIATION/12Z TAFS/...
MVFR COLD AIR STRATOCUMULUS IN WAKE OF FRONT SPREADING INTO
MADISON AREA UNTIL ABOUT 15Z...WITH CEILINGS RISING TO VFR
THEREAFTER. SOUTHEAST WI TAF SITES LIKELY VFR CEILINGS BY THE TIME
THE LOWER CLOUDS SPREAD IN THIS MORNING.
WINDS GUSTING TO 20 TO 25 KNOTS IN COLD AIR ADVECTION REGIME TODAY
AND THEN DIMINISHING RAPIDLY THIS EVENING. STRONG DRYING EXPECTED
THIS AFTERNOON AND EVENING AND CLOUDS SHOULD SCATTER OUT SHORTLY
AFTER SUNSET.
CLIPPER LIKE SYSTEM MOVES ACROSS IOWA EARLY TUESDAY MORNING AND
MID CLOUD DECK LIKELY TO BRUSH SOUTHERN WISCONSIN BUT
PRECIPITATION NOT EXPECTED AT TAF SITES.
&&
.MARINE...
STRONGEST COLD ADVECTION AND LARGEST SURFACE PRESSURE RISES OCCUR
THIS MORNING...CREATING STEEPER LOW LEVEL LAPSE RATES AND MORE
UNSTABLE CONDITIONS. PROBLEM IS THAT MEAN WINDS UP THROUGH 850 MB
ARE JUST 20-25 KNOTS...WHICH BARELY SUPPORTS SMALL CRAFT ADVISORY
WITH DEEP MIXING.
HAS BEEN A DUD SO FAR ON THE WEST SIDE OF THE LAKE BUT BEST
POTENTIAL IS THROUGH 18Z SO WILL HOLD ONTO SCA FOR NOW BUT DROP
WIND SPEEDS TO MARGINAL CONDITIONS AND MENTION POSSIBILITY OF
DROPPING IT THIS AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN
TUESDAY THROUGH SUNDAY...WOODHazardous weather outlook, Oct 20, 2:53 PM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 253 PM CDT SUN OCT 20 2013 WIZ046-047-051-052-056>060-062>072-212000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 253 PM CDT SUN OCT 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THIS WEEK. A HARD FREEZE IS LIKELY MONDAY NIGHT AND TUESDAY NIGHT. A FREEZE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. LMZ643>646-212000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 253 PM CDT SUN OCT 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT BY THIS EVENING. A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT. HIGHEST WINDS AND WAVES WILL BE TOWARD OPEN WATERS...WHERE GALE FORCE WINDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY WILL CONTINUE INTO TUESDAY MORNING AS GUSTY WEST TO NORTHWEST WINDS AND HIGH WAVES PERSIST. HIGHEST WINDS AND WAVES WILL BE TOWARD OPEN WATER. BRISK WINDS MAY REACH SMALL CRAFT CRITERIA AGAIN THURSDAY THROUGH SATURDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Freeze Warnings in Wisconsin, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.